MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 471954
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: "when the user opened the product to use, they found a black particle in the cap connected to the extension tube." no injury reported.
 
Additional Manufacturer Narrative
One (1) smallbore extension set in open packaging was returned in connection with this complaint.Also, a photo of one (1) female luer lock connector was provided.The sample and photo were visually inspected, and an embedded black particle was discovered on the female luer lock connector.The particulate was measured to be approximately 0.40 square millimeters in size.The set was then physically tested per specification with passing results.Incidents of embedded contamination are normally attributed to degraded/burned material that may have become trapped in the vents at the time the part was molded.Although the defect was confirmed, the particulate did not affect the product's form, fit, or function.In addition, a review of house retain samples for lot 0061594045 did not identify any further particulates or additional defects.No adverse trends related to this issue have been identified.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown 18109
MDR Report Key8646220
Report Number9614279-2019-00083
Device Sequence Number14020239
Product Code FPA
UDI-Device Identifier04022495770103
UDI-Public04022495770103
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K942988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number471954
Device Lot Number0061594045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1